Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 116, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 30, 2001, 10:52 PM CDT for Quitman County, Tallahatchie County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 30, 2001, 10:52 PM CDT (03:52 UTC)
- Expired
- May 30, 2001, 11:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Quitman County, MS, Tallahatchie County, MS
The radar
The Memphis radar (KNQA), 143 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1841 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 19.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 310353 SVRMEM MSC119-135-310430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1052 PM CDT WED MAY 30 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... QUITMAN COUNTY IN NORTHWEST MISSISSIPPI TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 1130 PM CDT. * AT 1051 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER VANCE...MOVING EAST AT 40 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 1130 PM CDT INCLUDE... LAMBERT... BRAZIL...CROWDER... CHARLESTON... .A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3423 9034 3392 9034 3400 8993 3421 9013
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 8:27 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, May 30, 8:27 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 827 PM CDT WED MAY 30 2001 NO DOUBT WILL BE ISSUING SEVERAL UPDATES TONIGHT TO HANDLE SEVERE WEATHER. COMPLEX ACROSS CENTRAL ARKANSAS WILL LIKELY MOVE ACROSS NORTH MISSISSIPPI...BUT INSTABILITY AND CAPE DROP RAPIDLY ACROSS NE MISS AND MUCH OF W TN. WILL NOT MESS WITH LATER PERIODS OR TEMPS. 10 .MEG...NONE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:44 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 46 min |
| May 31, 12:23 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 52 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.